Alert archive / Illinois / Tornado Warnings in 2020

Tornado Warning 18, NWS Chicago, IL

July 15, 2020Ford County, Iroquois County, Illinois

NWS Chicago, IL issued this tornado warning at Jul 15, 2020, 5:11 PM CDT for Ford County, Iroquois County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2020, 5:11 PM CDT (22:11 UTC)
Expired
Jul 15, 2020, 5:56 PM CDT
In force
45 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Ford County, IL, Iroquois County, IL

The radar

The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 3:14 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2020-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2020-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

204 
WFUS53 KLOT 152211
TORLOT
ILC053-075-152315-
/O.NEW.KLOT.TO.W.0018.200715T2211Z-200715T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Chicago/Romeoville
511 PM CDT Wed Jul 15 2020

The National Weather Service in Chicago has issued a

* Tornado Warning for...
  Northern Ford County in east central Illinois...
  West central Iroquois County in east central Illinois...

* Until 615 PM CDT.
    
* At 510 PM CDT, a severe thunderstorm capable of producing a 
  tornado was located over Chatsworth, moving east at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Piper City around 520 PM CDT.
  Gilman and Onarga around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Danforth.

Including the following interstate...
 I-57 between mile markers 279 and 290.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4071 8824 4082 8824 4088 8787 4067 8786
TIME...MOT...LOC 2210Z 268DEG 21KT 4076 8827 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

Kluber
3 follow-up statements
841 
WWUS53 KLOT 152234
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
534 PM CDT Wed Jul 15 2020

ILC053-075-152315-
/O.CON.KLOT.TO.W.0018.000000T0000Z-200715T2315Z/
Ford IL-Iroquois IL-
534 PM CDT Wed Jul 15 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHERN FORD AND WEST CENTRAL IROQUOIS COUNTIES...
    
At 533 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near La Hogue, or 5 miles west of Gilman, moving east at 
25 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Gilman and Onarga around 545 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Danforth.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4072 8817 4083 8815 4088 8787 4069 8786
TIME...MOT...LOC 2233Z 266DEG 21KT 4076 8808 

TORNADO...RADAR INDICATED
HAIL...1.25IN

$$

Kluber
753 
WWUS53 KLOT 152244
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
544 PM CDT Wed Jul 15 2020

ILC053-152253-
/O.CAN.KLOT.TO.W.0018.000000T0000Z-200715T2315Z/
Ford IL-
544 PM CDT Wed Jul 15 2020

...THE TORNADO WARNING FOR NORTHEASTERN FORD COUNTY IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for east central
Illinois.

LAT...LON 4073 8807 4085 8806 4088 8787 4071 8786
TIME...MOT...LOC 2243Z 268DEG 22KT 4078 8801 

$$

ILC075-152315-
/O.CON.KLOT.TO.W.0018.000000T0000Z-200715T2315Z/
Iroquois IL-
544 PM CDT Wed Jul 15 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR WEST
CENTRAL IROQUOIS COUNTY...
    
At 544 PM CDT, a severe thunderstorm capable of producing a tornado 
was located near Gilman and Danforth, moving east at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of 
west central Iroquois County east of I-57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4073 8807 4085 8806 4088 8787 4071 8786
TIME...MOT...LOC 2243Z 268DEG 22KT 4078 8801 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

Kluber
290 
WWUS53 KLOT 152256
SVSLOT

Severe Weather Statement
National Weather Service Chicago/Romeoville
556 PM CDT Wed Jul 15 2020

ILC075-152306-
/O.CAN.KLOT.TO.W.0018.000000T0000Z-200715T2315Z/
Iroquois IL-
556 PM CDT Wed Jul 15 2020

...THE TORNADO WARNING FOR WEST CENTRAL IROQUOIS COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 900 PM CDT for east central
Illinois.

LAT...LON 4073 8807 4085 8806 4088 8787 4071 8786
TIME...MOT...LOC 2255Z 268DEG 21KT 4078 8791 

$$

Kluber

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Jul 15, 3:48 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jul 15, 3:48 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
348 PM CDT Wed Jul 15 2020

.MESOSCALE DISCUSSION...
348 PM CDT

Watching an impressively wound-up convectively-enhanced Mesoscale
Convective Vortex lifting northeastward out of Central Illinois
this afternoon. This feature seems to have been born out of
convection last night across the Texas and Oklahoma Panhandles.
Typically the more well-developed MCV's carry with them a flow
enhancement, and that certainly seems to be the case here.
Lincoln's special 17z sounding sampled 50-60 kts of flow in the
550-400 mb layer, and this is supporting effectively deep layer
shear values of about 50 kts into our southern counties. While
overall instability values aren't high (likely due to somewhat
pronounced mid-level warming noted on the aforementioned
sounding), recent objective SPC mesoanalysis depicts a corridor of
150 to nearly 200 J/kg of 0-3 km MLCAPE, more than sufficient in
concert with the elevated shear values to locally augment low and
mid- level updraft accelerations. It is thus not a surprise to see
an established supercell northwest of Bloomington.

The concern locally here is that even in the face of limited
instability from a typical sense (read: MLCAPE), a hodograph run
using KILX's radar and the rather deviant storm motion on the
right-motion vector and breezy southeast winds yields 0-3 km SRH
values nearing 400-450 m2/s2. As a result, we did recently
coordinate a small/targeted tornado watch for our far southwestern
counties to highlight this localized threat developing over the
next few hours. Corridor of localized damaging wind gusts and some
hail threat will also exist in this region, although the limit on
the hail potential should be capped a bit by the muted mid-level
lapse rates. The severe threat will likely have a harder time
building too much farther northwest than I-55 given the expansive
and persistent cloud cover today holding temperatures down, but
peeks of sunshine south and east of there may help locally boost
the severe potential through this afternoon and into the evening.

Finally, we are still monitoring at least a localized flash flood
threat into the evening as rather slow storm motions and at least
some potential for a bit of training will be possible within a
richly-moist atmosphere. Already seeing some 2-3" rainfall amounts
out of the storms upstream. Greatest signal for this potential is
across roughly the southeastern half of the CWA.

Carlaw

&&

.SHORT TERM...
223 PM CDT

Through Thursday night...

Forecast evolution has generally matched what was outlined in the
1237 PM AFD update below. Stratiform rain from the lead wave has
greatly diminished while convection continues to increase across
west-central Illinois and the main arm of the main MCV is rotating
across the Mississippi River. As evident through the impressive
looking supercell near Peoria at 2pm CT, the tornado threat remains
in the southwest and south-central CWA generally south and west of
an area from far southern La Salle, arcing through northern
Livingston into southern Iroquois counties.

Beyond this evening, isolated to scattered showers may linger on
the backside of the departing system across the east half of the
CWA, and especially northwest Indiana, as late as mid-morning
Thursday. Northeast winds gusting to 25 mph overnight will veer
north by daybreak, leading to moderate to possibly high swim risk
conditions for the Illinois and potentially Indiana shorelines
Thursday morning.

From 1237 PM Update: Quiet conditions continue across the CWA this
afternoon under passing upper-level clouds as a mid-level ridge axis
begins to exit to the east. Convection initiating on a cold front
across northwest Iowa into northwest Wisconsin should continue to
expand southwestward into early evening as capping weakens.
Meanwhile, a compact mid-level wave originating over Colorado this
afternoon will eject east across Kansas tonight.

Southern portions of the convection along the cold front will likely
drift southward into a more favorable environment with better
instability and the nose of a LLJ ahead of the approaching wave.
Meanwhile, the northern activity should lift northeast within
stronger southwest flow. A weak mid-level trough axis ahead of the
cold front from northeast Iowa into central Missouri will show only
a slight drift east tonight, but may provide limited support for
isolated to scattered elevated convection that may sneak into the
far western CWA/north-central IL through late-morning. Otherwise,
guidance continues to signal minimal convective contamination for
most of the CWA, especially east of I39, during the morning.

Focus then turns to severe thunderstorm and flash flood potential
during the late afternoon and evening hours on Wednesday. The
compact mid-level wave is progged to shift across northern Illinois
during the early to mid-evening hours under the right entrance of an
elongated upper jet extending into Ontario. While the extent of low-
level moisture return remains unclear, (minimally) an axis of higher
surface dewpoints should advect northward ahead of the approaching
wave into roughly the southern 2/3 of the CWA. The combination of
conditional MLCAPE values surpassing 1000 J/kg combined with deep-
layer shear in excess of 30-35 knots across at least the south half
of the CWA supports a severe weather threat during the late
afternoon through mid-evening. While the abundance of forcing may
result in fairly high coverage of convection, forecast soundings and
some CAM guidance supports discrete or embedded supercell structures
south of the Kankakee and Illinois river valleys roughly in the 4 to
8pm window. Severe weather potential, including damaging winds,
marginally severe hail, and a brief tornado, is highest in this
location of the CWA, with decreasing risk with northward extent.

In addition to the severe weather potential, strong and compact
forcing in a rather moist environment characterizes by PWATs at or
in excess of 2" combined with freezing levels around 14kft support
high rainfall rates up to 2" per hour under convective updraft and
up to 1" per hour outside of thunderstorms. While the entire system
should be progressive enough to limit residence time of heavy rain,
the expected high rainfall rates will lead to an increased flash
flood risk, especially if any training occurs.

Convection should clear most of the IL portion of the CWA by around
midnight. Scattered showers may linger on the backside of the system
overnight Wednesday night through daybreak Thursday. Associated
stronger northeast winds with gusts to 20 mph veering north
Wednesday night over Lake Michigan may produce moderate swim risk
conditions for the Indiana shore by Thursday morning.

Kluber

&&

.LONG TERM...
325 PM CDT

Friday through Wednesday...

The main concern is the potential for dangerous heat indices
(likely in heat advisory range) on Saturday and possibly Sunday.
Additional concern is for periodic convective chances, which add
some uncertainty to heat magnitude for part of the weekend,
primarily Sunday. Periodic thunderstorm chances then continue into
next work week, but the heat will likely ease.

We start to get into better moisture return for increased humidity
on Friday. With modest height rises, warm mid-level temps (h7
rising to +10 to +12 C) and a pocket of very dry air above 700 mb,
looking at a dry day for most locations. 850 mb temps around +20C
and 925 mb temps in +low-mid 20s C should yield highs in the upper
80s to lower 90s, except for minor southeasterly lake cooling for
the Illinois north shore. Peak heat indices should round out in
the lower to mid 90s (isolated upper 90s where evapotranspiration
could locally increase dew points slightly).

Attention then turns to the more impactful heat over the weekend,
with continued higher confidence in Saturday not being affected
by ongoing or antecedent convective effects. Suspect that much of
the Friday night-Saturday evening period will be dry, with h7
temps staying around +10 to +12C and modest height rises of mid
level heights of 590-592 DM that should be enough for a cap to
preclude all but highly isolated convection. Signal is strong for
dew points of 70+F area wide on Saturday and Sunday, with only
minor mixing out possible over the metro areas. In fact, with
likelihood of some evapotranspiration contribution to dew points
over farm areas, could see locally upper 70s dew points.

Addition of a couple degrees Celsius at both 850 mb and 925 mb on
Saturday should yield widespread lower to mid 90s (91 to 96
range) maximum temperatures. Upside potential of upper 90s over
the Chicago heat island still appears possible given the upper
echelon low level thermal progs and likelihood of plenty of sun.
However, it's appearing that higher heat capacity of the
oppressively moist boundary layer should largely preclude anything
more than highly localized 97F readings. As things stand now,
reasonably high chance we'll need a Heat Advisory area wide
(maximum heat indices of near or over 105F), with some spots
approaching 110F peak heat indices where dew points maximize.
Saturday evening will remain oppressive well into the evening,
with forecast lows well into the 70s (upper 70s over Chicago).

Sunday could conceivably be convection free as well, with similar
ceiling for high temps and heat indices. However, there is
increased uncertainty as alluded to earlier, so current thinking
is that highs in the low 90s will be most common on Sunday.
Potential exists for a convectively modified short-wave to take a
farther south path across the Upper MS Valley near or north of WI
state line late Saturday night into early Sunday, with a consistent
signal for this on recent runs of the ECMWF. If an at least
loosely organized MCS can form, then wouldn't be surprised at
lingering outflow effects into Sunday if not festering thunderstorms
despite similarly warm h7 temps. Also, it appears there will be a
weak cold (cool) front boundary approaching from the north/northwest
Sunday PM. Outflow effects could bring at least temporary onshore
winds, and aside from that possibility, a signal for a northerly
wind shift near the lake behind the front by Sunday evening.

With the above being said regarding convective trends late
Saturday night through Sunday, low-mid chance PoPs overnight
Saturday night and lower end PoPs Sunday from NBM appear
reasonable. In addition, regarding possible late Saturday night-
early Sunday thunderstorms, large MUCAPE reservoir, steep mid-
level lapse rates and modest mid-level wind response to short-
wave could yield enough deep layer shear for a strong to severe
wind risk (especially if a forward propagating MCS forms) despite
being at a typical unfavorable diurnal timing.

Another time period to watch for strong to severe t-storm and
flash flooding risk from a potential MCS is Sunday night into
Monday morning. However, it's possible that sagging cold front and
any after effects of Sunday's convective/outflow footprint could
bring better chances farther south. With surface frontal boundary
nearby on Monday through Wednesday, and local area positioned on
northern periphery of strong mid-level ridging with elevated mid-
level flow (and deep layer shear) at times, ring of fire like
pattern supports continued shower and thunderstorm chances over
the region. There will undoubtedly be plenty of dry time in that
stretch, and it's possible better convective chances at least on
Monday get shunted farther south than depicted in official
forecast. We should keep the fairly high humidity, but slightly
cooler low level thermal progs and lower mid-level heights, along
with convective and cloud cover footprint at times, will bring a
swift end to the oppressive/dangerous heat of the weekend. High
temps will primarily be in the 80s inland, with onshore flow
bringing minor lake cooling.

Castro

&&

.AVIATION...
For the 18Z TAFs...

The concerns include:

* SHRA and embedded TSRA at times overspreading area this
  afternoon, peaking early evening and CIG/VSBY impacts
* Wind shift to northeast expected by 23 to 01z, with 15-20 kt
  gusts overnight into Thursday morning, possibly briefly 20-25
  kt gusts tonight at ORD/MDW
* Low CIGs (high IFR to low MVFR) lingering overnight into
  Thursday morning, possibly occasional MVFR VSBY, mainly RFD

A strong upper disturbance will bring a period of higher impact
conditions this afternoon through this evening. TS coverage over
the terminals is rather uncertain, however with periodic 25-30kft
cloud tops expected, maintained VCTS and TEMPO TSRA, with timing
refinement likely needed in later updates. Primary impact will be
low VSBY in moderate to occasional heavy rainfall rates.
Depending on exact trajectory of most robust TSRA south of
terminals into this evening, there could be a narrow area of very
heavy rainfall rates featuring 1.5SM or less VSBY. Current
thinking is that GYY would have best chance of getting into this,
followed by MDW and then ORD and DPA, though it could be close.
CIGs will deteriorate during the prevailing RA/SHRA this evening,
and likely further diminish after rain ends. Saw enough of a
signal in guidance for temporary higher end IFR CIGs at the
Chicago area terminals, with a bit lower confidence at RFD. RFD
and possibly DPA could also have occasional MVFR VSBY
overnight/early Thursday.

A weak surface low will track south of the area tonight and off to
the east on Thursday. In response, current south-southwest winds
will shift to northeast by this evening (with uncertainty on exact
timing at ORD and MDW) and then become more north-northeast
overnight into Thursday morning. Directions could be close to due
north Thursday morning and then shift back to northeast with lake
influence at ORD and MDW during the afternoon. Gusts are expected
to become frequent near the lake late this evening and continue
into Thursday morning, then ease Thursday afternoon. Prevailing
gusts look to be near/around 20 kt, highest at GYY. There could be
a brief period of gusts up to 25 kt in the early overnight
tonight.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Jul 15, 4:30 PM CDT, 41 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
430 PM CDT Wed Jul 15 2020

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-162130-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
430 PM CDT Wed Jul 15 2020 /530 PM EDT Wed Jul 15 2020/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Tonight.

Weather hazards expected...

  Elevated Thunderstorm Risk...with an associated:
     Elevated Tornado risk well south of I-80.
     Elevated hail risk well south of I-80...up to ping pong ball size.
     Elevated damaging wind risk well south of I-80...up to 65 mph.
  Limited Flooding Risk.

DISCUSSION...

Ongoing severe thunderstorm and tornado risk primarily well south
of Interstate 80 near the US-24 corridor will continue into the
early evening and then likely diminish. In addition to the severe
risk, there is a risk for flash flooding from torrential downpours
in thunderstorms. Farther north, the severe risk is minimal, with
the main threats occasional lightning along with heavy downpours
that could cause localized flooding.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Friday...
  Limited Excessive Heat Risk.
Saturday...
  Limited Thunderstorm Risk.
  Significant Excessive Heat Risk.
Sunday...
  Limited Thunderstorm Risk.
  Elevated Excessive Heat Risk.
Monday and Tuesday...
  Limited Thunderstorm Risk.

DISCUSSION:

Dangerous heat with peak heat indices of near or over 105 degrees
is likely on Saturday and possible on Sunday. In addition, there
will be periodic chances for thunderstorms, especially late Saturday
night into next week. The thunderstorm threat could include a strong
to severe thunderstorm and flooding risk at times Saturday night
into early next week.

.SPOTTER INFORMATION STATEMENT...

  Spotters will be needed well south of I-80 through the early
  evening, especially near the US-24 corridor.

GENERAL STORM MOTION OF THE DAY:

  Moving toward the east-northeast at 30 to 35 mph.

LMZ740>745-162130-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
430 PM CDT Wed Jul 15 2020

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Saturday through Tuesday...
  Limited Thunderstorm Risk.

Castro

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 3:18 AM CDTSpecial Weather StatementLOTWinnebago42 min
Jul 15, 3:28 PM CDTSevere Thunderstorm WarningLOTLivingston62 min
Jul 15, 4:10 PM CDTTornado Warning Tornado observedLOTLivingston35 min
Jul 15, 4:27 PM CDTTornado Warning Tornado observedLOTLivingston63 min
Jul 15, 4:42 PM CDTAreal Flood AdvisoryLOTLivingston3 hr
Jul 15, 5:24 PM CDTAreal Flood AdvisoryLOTFord, Iroquois3 hr

Nearby

Tornado Warnings in Illinois, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.